Ask a doctor

Inner Eye Swelling with Botox

i had botox 2 weeks ago - across the hair line, side of eyes, between eyebrown. My upper eyelids have become very puffy but whts worse is that the puffynes has now spread to between the eyes and i look like a lion. can anything be done ? please help thank you

Doctor Answers (6)

Puffiness after botox

+1

you may be having a lot of forehead drop with what might have been a sagging forehead to begin with and now the botox has prevented you from trying to maintain its elevation. If the glabella, which is in between the eyebrows, and pulls down on the forehead, didn't have enough units of Botox, then injecting more may help lift the area.  On the other hand, it may be that the converse is occurring. There might be a lot of lifting of the glabella and it is pushing into the higher mid forehead and that area may need more botox. You should see the doctor who treated you and knows exactly where the botox was injected.

Web reference: http://www.thenyac.com/botox/index.html

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Inner Eye Swealling after Botox

+1

The swelling you are experiencing may be due to transient weakness of the muscles of the frown area, particularly the branches that extend to the medial eye area, or canthus. As the muscle is more relaxed, the lax fatty tissue in this area may be able to retain more water content. This is a transient effect when it happens, and typically gets better within a few weeks.

Miami Dermatologic Surgeon
5.0 out of 5 stars 12 reviews

You probably need a blepharoplasty to fix your baggy eyelids.

+1

When your eyes look baggy after Botox, it usually means that you were using you forehead muscles to hold up your baggy eyelids.  When Botox is used to relax these muscle the eyelids will appear puffy  as well as the skin on the sides of the nose next to the eyelids.  Consult with a specialist who does a lot of facial cosmetic surgery to determine what the cause is.

Salt Lake City Dermatologic Surgeon
4.5 out of 5 stars 9 reviews

Botox Overdone

+1

Hi Pebb,

Sorry to hear about your bad experience with your recent Botox injections.  At this point, there is not much to do other than wait for the Botox effect to wear off.  Discuss your dissatisfaction with your injecting physician so that the injection pattern and dosage can be charted to be avoided in the future.  Also make sure that there is no infection.  Some injectors attempt to fill the horizontal lines of the upper nose with hyaluronic acid filler which can result in swelling between the eyes.  Make sure that you were not injected with a filler in that area.  It is most important to choose your injecting physician most carefully. Good luck and be well.

Dr. P

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Classic forehead paralysis

+1

This effect is the Botox doing its job.  It is just that the job that the physician gave the BOTOX is not the right one!  Some doctors think that BOTOX is used for paralyzing muscles.  While this is the effect of BOTOX, the proper role of BOTOX is modifying facial expression by judicial use of the agent in the proper muscle groups.  This avoids the frozen look that causes brow heaviness.  That is precisely what you are describing.  Your best option now is to let this treatment wear off and find yourself a new BOTOX injector.

Web reference: http://www.lidlift.com/botox/

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Swelling after botox injections

+1

Typically, swelling following Botox (Or dysport injections0 is not from the injected product but rather from the needle trauma. To help this swelling, I will use medications such as Lasix to help mobilize the fluid or steroids to decrease inflammaton.
 

There is another type of swelling that this could be- if the muscle around the eye gets weakened in someone that has loose eyelids, fluid can build up because the pumping mechanism of the muscle is now gone and the fluid will pool. You should ask your doctor if that is the case with you and if so, make sure that the pattern of injections is altered.

Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...